Anxiety meds update

Hi, just thought I'd let fellow anxiety fighters know where I am with my medication .

I have been taking propronalol for 3 weeks which has calmed some of my anxiety at 120 mg a day.  

But now feeling a bit down at times to.

Not just fed up down but depressed down.

Can't be bothered to do anything. Can't be bothered to talk to anyone.  Even going to work is a struggle as I know I'm being false to co workers all day. Getting snappy too which is unlike me. 

And almost cried at some advert for funeral insurance on the TV !!!!!!!!   I'm a 44 year old ex bodybuilder !!! 😂

So I went to the docs and he has put me on 10mg of Citalopram a day. As well as the propronalol. 

I know it's going to take a while for the drug to kick in as I'm going through the headaches and the tiredness etc at the moment , Dizzyness, oh and the bad dreams are interesting. Lol.  

He did say that this will also help with the anxiety issues to so fingers crossed.

I wonder if anyone else is on the same sort of medication and how you are getting on with it. 

Many thanks

8 Replies

oldestnewest
  • Been on propanalol, useless. Doctor told me that surgeons usually take maximum dose to stop shakey hands. So it aint going to solve anyone problems on here. Citalopram is good shit just takes a little while for your body to get used to it. Get used to being always super tired, angry, anxious. And if you have bipolar like me then get ready for suicide or have close friends family around. Id advise more the second one.

  • Thanks for the heads up.  Getting the super tired headaches and anger at the moment. 

    Agree on the propronol , 

    Not really helped me. 

    Looking forwards to see what the citalopram does in a few weeks when it's settled down. 

    All the best. 

  • I have used propranolol and citalopram together and found they worked really well. Took a while to get the propranolol dose right but was worth it. Propranolol is commonly used in anxiety. Don't need the citalopram anymore but still take the propranolol, gp happy for me to stay on it indefinitely

  • Thanks Helen. 

    Maybe I haven't given the propronal enough time to settle but not really feeling much improvement on them. But the citalopram is definitely doing something even this early in. I will persevere and see what happens., 

    All the best. 

  • Yes persevere with it but if it doesn't work there are lots of other things to try, hang on in there things will get better

  • I hope so Helen. 

    Thank you 

  • I'm on my first week(a week today) of citalopam, 10mg too. The doctor said it would take a while to kick in... At the moment I just feel constantly sick with it? And really off balance I'm ok when sitting but when I start to get up and walk about, that's a different story. 

    Has anyone else found this when taking this? I've heard good things about this med so I'm going to stick it out but it's making me feel pretty crap at the moment 

  • Hi. I was warned about the initial effects so I kind of expected them. 

    This is my 4th day   

    Was told by the doc that this would only last up to a couple of weeks before your body gets used to it. And a further couple of weeks to really take hold.  I too have the Dizzyness . Dry mouth and the tiredness. OH BOY.  I'm going to persevere though because I hear it's an effective one for anxiety and/or depression. 

    Good luck jLouiseS

You may also like...